Alert archive / Ohio / Tornado Warnings in 2020
Tornado Warning 17, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Jun 10, 2020, 6:23 PM EDT for Pickaway County, Ross County, Ohio. It was in force for 22 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2020, 6:23 PM EDT (22:23 UTC)
- Expired
- Jun 10, 2020, 6:45 PM EDT
- In force
- 22 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Pickaway County, OH, Ross County, OH
The radar
The Cincinnati radar (KILN), 73 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 6:26 PM EDT | TSTM WND DMG | 3 Sw Kingston, OH | BARN DAMAGED. TIME ESTIMATED FROM RADAR. |
| Jun 10, 6:26 PM EDT | TSTM WND DMG | 4 N Chillicothe, OH | LARGE TREES DOWNED NORTH OF CHILLICOTHE. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 2:48 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
559
WFUS51 KILN 102223
TORILN
OHC129-141-102245-
/O.NEW.KILN.TO.W.0017.200610T2223Z-200610T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
623 PM EDT Wed Jun 10 2020
The National Weather Service in Wilmington has issued a
* Tornado Warning for...
Southeastern Pickaway County in central Ohio...
Northeastern Ross County in southwestern Ohio...
* Until 645 PM EDT.
* At 623 PM EDT, a severe thunderstorm capable of producing a tornado
was located near North Folk Village, moving northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Chillicothe, Circleville, Kingston, Logan Elm Village, Pickaway
County Airport and Andersonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3935 8300 3946 8315 3964 8295 3952 8278
TIME...MOT...LOC 2223Z 222DEG 49KT 3943 8303
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
Novak2 follow-up statements
661
WWUS51 KILN 102231
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
631 PM EDT Wed Jun 10 2020
OHC129-141-102245-
/O.CON.KILN.TO.W.0017.000000T0000Z-200610T2245Z/
Pickaway OH-Ross OH-
631 PM EDT Wed Jun 10 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR
SOUTHEASTERN PICKAWAY AND NORTHEASTERN ROSS COUNTIES...
At 631 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Kingston, moving northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Circleville, Kingston, Logan Elm Village and Pickaway County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3940 8294 3951 8309 3964 8295 3952 8278
TIME...MOT...LOC 2231Z 222DEG 49KT 3951 8294
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
Novak154
WWUS51 KILN 102239
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
639 PM EDT Wed Jun 10 2020
OHC129-141-102248-
/O.EXP.KILN.TO.W.0017.000000T0000Z-200610T2245Z/
Pickaway OH-Ross OH-
639 PM EDT Wed Jun 10 2020
...THE TORNADO WARNING FOR SOUTHEASTERN PICKAWAY AND NORTHEASTERN
ROSS COUNTIES WILL EXPIRE AT 645 PM EDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central and southwestern Ohio.
Please report previous tornadoes, wind damage or hail to the National
Weather Service by going to our website at weather.gov/iln and
submitting your report via social media.
Remember, a Severe Thunderstorm Warning still remains in effect for
the area.
LAT...LON 3940 8294 3951 8309 3964 8295 3952 8278
TIME...MOT...LOC 2238Z 222DEG 49KT 3959 8285
$$
NovakWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Jun 10, 5:43 PM EDT, 40 minutes earlier.
Area forecast discussion, Jun 10, 5:43 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 543 PM EDT Wed Jun 10 2020 .SYNOPSIS... Surface trough continues to head east through the Great Lakes today, providing thunderstorms and gusty winds. High pressure builds in from the mid Mississippi Valley Thursday, bringing cooler and drier air. Dry cold front on Friday reinforces cool and dry conditions heading into the weekend. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... update... Convection becoming linear as it moves into central Ohio with an enhanced bowing segment (high end wind event) moving thru Madison county. This activity will continue to push across the Columbus metro area with wind gusts up to 75 mph in the next hour. This activity has developed along the convergent wind axis...where moderate instability exists. Have dropped watch across eastern Indiana behind the wind shift line where drier air is advecting into the area. Winds will gust up to 40 mph outside of storms. Previous discussion.. Convection expected to increase in coverage and intensity this evening as convergent boundary/surface trough heads east into an unstable airmass (SBCAPE near 2500-3000). Bulk shear values rising to 45-50 knots support supercells, especially western half of forecast area. Hodographs are mostly straight, so expecting damaging winds as the primary threat, though a few taller cores could produce large hail. In addition, if discrete cells congeal into a linear mode, a few QLCS tornadoes are possible as 0-3km bulk shear values approach 40-45 knots from the southwest. Low level moisture drops quickly behind the trough, so PoPs have been trimmed heading into the later evening hours. Some guidance paints potential for light precip in northern areas late tonight as the mid level trough swings through, though most do not, so stayed dry with just an increase in clouds which clear out around sunrise. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... Surface high pressure brings temperatures back just below normal with low humidity through the period. Highs should stay below 80 degrees, with lows in the upper 50s to near 60. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Northwest flow aloft with surface high pressure offering a mainly dry day on Friday. Expect temperatures close to normal with highs on Friday in the upper 70s to lower 80s. Back door type weakening cold front and a shortwave which drop south, could lead to a few showers late Friday night into Saturday across the far northeast counties. Low amplitude mid level trough over the Great Lakes to amplify with closed low developing this weekend. Uncertainty exists on exactly where the low closes off. Consensus forecast closes this low over the Eastern Great Lakes. While the ECMWF continues to be further west, the 12Z deterministic run has trended a little east. Will limit pops to slight chance of a shower Sunday and Monday with the best chance in the east. Pattern changes with mid level ridge building into the area thru the middle of next week. Model solutions differ on how fast the ridge builds into the area. Will limit pops to slight chance/chance categories -- mainly in the afternoon/evening, Monday thru Wednesday. Temperatures to warm thru the period with highs in the mid 80s by Wednesday. && .AVIATION /22Z WEDNESDAY THROUGH MONDAY/... Main impact to aviation during the TAF period will be thunderstorm development and winds. Based on high-res guidance becoming more clustered, confidence is increasing on timing of storms over the TAF sites. Outside a few isolated storms, main development will be with main line, beginning in DAY/CVG/LUK at 20Z, ILN at 21Z, then CMH/LCK at 22Z. Accommodated for potential severity of storms with 2 mile visibility during tempo group, but will need to amend to bring in strong wind gusts as they more closely approach. Wouldn't be surprised to see gusts to at least 35 knots with storms in the developing line, and a few gusts to 50 knots are likely in the stronger storms. Outside of storms, wind gusts out of the south to 25-30 knots may produce impacts in some locations. Expecting direction to shift to southwesterly, then westerly late this evening after the line moves through. Gusts will also decrease late tonight. A brief period of MVFR ceilings are possible late tonight, but still relatively low confidence here. Otherwise, VFR conditions will dominate the Thursday portion of the TAF period. OUTLOOK...MVFR CIGS possible Saturday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hogue NEAR TERM...Hogue/AR SHORT TERM...Hogue LONG TERM...AR AVIATION...Hogue
Hazardous weather outlook, Jun 10, 5:09 AM EDT, 13 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 509 AM EDT Wed Jun 10 2020 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ054>056-060>065-070>074- 077>082-088-110915- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Madison-Franklin OH-Licking- Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Butler-Warren- Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike- Scioto- 509 AM EDT Wed Jun 10 2020 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Thunderstorms are expected to develop this afternoon and persist into the early evening hours. Some of these storms may include large hail, damaging winds, and tornadoes. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed, while following all local, state and CDC guidelines. OHZ026-034-035-042>046-051>053-110915- Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami- Champaign-Clark- 509 AM EDT Wed Jun 10 2020 This Hazardous Weather Outlook is for Central Ohio and West Central Ohio. .DAY ONE...Today and tonight. Thunderstorms are expected to develop this afternoon and persist into the early evening hours. Some of these storms may include large hail, damaging winds, and tornadoes. Damaging winds of 75 mph or greater are possible within the strongest thunderstorms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed, while following all local, state and CDC guidelines.
In the hours before
Local storm report, Jun 10, 5:44 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
544 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND GST KUYF LONDON APT 39.93N 83.46W
06/10/2020 M51 MPH MADISON OH AWOS
&&
JEGLocal storm report, Jun 10, 5:50 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
550 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM TSTM WND GST KMRT MARYSVILLE APT 40.22N 83.35W
06/10/2020 M49 MPH UNION OH AWOS
&&
JEGLocal storm report, Jun 10, 5:56 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
556 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST KHOC HILLSBORO APT 39.19N 83.54W
06/10/2020 M61 MPH HIGHLAND OH AWOS
&&
KCLocal storm report, Jun 10, 6:02 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
602 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG ADA 40.77N 83.82W
06/10/2020 HARDIN OH PUBLIC
30 INCH DIAMETER TREE SPLIT ABOUT 6 FEET FROM BASE. PHOTO
POSTED ON SOCIAL MEDIA. TIME ESTIMATED FROM RADAR.
&&
JEGLocal storm report, Jun 10, 6:17 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
617 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST KOSU OSU AIRPORT 40.08N 83.07W
06/10/2020 M49 MPH FRANKLIN OH ASOS
&&
BCLocal storm report, Jun 10, 6:19 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
619 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM TSTM WND GST GREENFIELD 39.35N 83.39W
06/10/2020 E60.00 MPH HIGHLAND OH PUBLIC
WIND GUST OF 60 TO 65 MPH.
&&
ALANRThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:00 PM EDT | Special Weather Statement | ILN | Miami, Montgomery | 30 min |
| Jun 9, 8:31 PM EDT | Tornado Warning | ILN | Miami | 9 min |
| Jun 10, 3:39 PM EDT | Special Weather Statement | ILN | Hamilton | 36 min |
| Jun 10, 3:41 PM EDT | Special Weather Statement | ILN | Montgomery | 34 min |
| Jun 10, 3:57 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Preble | 33 min |
| Jun 10, 3:57 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Montgomery, Preble | 33 min |
| Jun 10, 4:06 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Logan, Miami, Shelby | 39 min |
| Jun 10, 4:07 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Hamilton, Warren | 38 min |
| Jun 10, 4:09 PM EDT | Special Weather Statement | ILN | Clermont | 36 min |
| Jun 10, 4:21 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke, Mercer, Shelby | 54 min |
| Jun 10, 4:25 PM EDT | Special Weather Statement | ILN | Butler | 35 min |
| Jun 10, 4:30 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Clinton, Hamilton, Warren | 34 min |
| Jun 10, 4:38 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Montgomery, Warren | 37 min |
| Jun 10, 4:38 PM EDT | Severe Thunderstorm Warning | ILN | Miami, Shelby | 23 min |
| Jun 10, 4:41 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Champaign, Hardin, Logan, Miami, Shelby and 1 more | 49 min |
| Jun 10, 4:48 PM EDT | Special Weather Statement | ILN | Clermont | 27 min |
| Jun 10, 4:51 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Greene | 39 min |
| Jun 10, 4:52 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Clinton, Fayette, Greene, Warren | 23 min |
| Jun 10, 4:53 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 37 min |
| Jun 10, 4:58 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Shelby | 32 min |
| Jun 10, 5:06 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Highland | 24 min |
| Jun 10, 5:10 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Clinton, Fayette, Greene, Madison | 50 min |
| Jun 10, 5:13 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Madison, Union | 47 min |
| Jun 10, 5:25 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Clermont, Clinton, Highland | 50 min |
| Jun 10, 5:30 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Franklin, Madison, Union | 45 min |
| Jun 10, 5:32 PM EDT | Special Weather Statement | ILN | Clinton | 28 min |
| Jun 10, 5:32 PM EDT | Severe Thunderstorm Warning | ILN | Hardin | 13 min |
| Jun 10, 5:37 PM EDT | Special Weather Statement | ILN | Logan | 23 min |
| Jun 10, 5:44 PM EDT | Tornado Warning | ILN | Clinton, Fayette, Highland | 21 min |
| Jun 10, 5:48 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Madison, Pickaway | 42 min |
| Jun 10, 5:50 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Union | 40 min |
| Jun 10, 5:58 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Clinton, Fayette, Highland, Pickaway, Pike and 1 more | 47 min |
| Jun 10, 6:03 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Licking | 42 min |
| Jun 10, 6:09 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Highland, Pike, Scioto | 66 min |
| Jun 10, 6:14 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 16 min |
| Jun 10, 6:28 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Madison, Pickaway | 47 min |
| Jun 10, 6:35 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Fairfield, Hocking, Pickaway, Pike, Ross and 1 more | 55 min |
| Jun 10, 6:41 PM EDT | Tornado Warning | ILN | Franklin, Pickaway | 20 min |
| Jun 10, 6:45 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Licking | 45 min |
| Jun 10, 6:47 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 58 min |
| Jun 10, 6:55 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Licking | 50 min |
| Jun 10, 7:13 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 17 min |
| Jun 10, 7:22 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking | 38 min |
| Jun 10, 7:25 PM EDT | Tornado Warning | ILN | Licking | 20 min |
| Jun 10, 7:30 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 15 min |
| Jun 10, 7:38 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 56 min |
| Jun 10, 7:52 PM EDT | Tornado Warning | ILN | Scioto | 23 min |
| Jun 10, 7:57 PM EDT | Special Weather Statement | ILN | Scioto | 33 min |
Nearby
Tornado Warnings in Ohio, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.